Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 12, 2020, 1:07 AM CDT for Choctaw County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2020, 1:07 AM CDT (06:07 UTC)
- Expired
- Jul 12, 2020, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 185 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
364
WWUS84 KTSA 120607
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
107 AM CDT Sun Jul 12 2020
OKZ053-120630-
Choctaw OK-
107 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHOCTAW COUNTY UNTIL 130
AM CDT...
At 107 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Raymond Gary State Park to 7
miles south of Boswell. Movement was south at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Soper... Goodland...
Raymond Gary State Park... Grant...
Ord... Fallon...
Swink... Frogville...
Huskey... Unger...
Gay...
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3389 9569 3390 9575 3387 9577 3387 9581
3394 9594 3403 9594 3405 9516 3394 9516
3396 9523 3389 9526 3391 9527 3390 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0607Z 358DEG 44KT 3396 9519 3392 9590
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:15 AM CDT, 52 minutes earlier.
Area forecast discussion, Jul 12, 12:15 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1215 AM CDT Sun Jul 12 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Thunderstorm complex continues to drop south across southeast OK, with additional scattered storms farther north into eastern OK. Will see gusty winds and MVFR/IFR conditions near storms and heavy rain areas. Expect this activity to gradually wind down toward 09-10Z. && .PREV DISCUSSION... /Issued 1003 PM CDT Sat Jul 11 2020/ DISCUSSION... MCS along a Pawnee to FSM line continues to push southward with continued reports of severe weather along the line. Expanded severe thunderstorm watch southward to include all but Pushmataha and Choctaw Counties, which may need to be added at a later time. Very strong instability remains in place south of the convection, and deep layer shear remains unseasonably strong. Expect severe weather potential to persist until after midnight, with damaging wind threat most likely hazard as cold pool surges south, and strong embedded cells potentially producing large hail. Adjusted forecast based on expected convective trends remainder of the night. Isolated heavy rainfall rates/amounts will result in some flash flooding, but we don't believe threat is widespread enough at this time to warrant a flash flood watch. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 70 93 79 / 10 10 0 10 FSM 94 70 94 75 / 20 10 10 0 MLC 96 72 93 77 / 20 10 0 0 BVO 90 68 91 75 / 0 10 0 10 FYV 90 66 90 73 / 10 0 10 10 BYV 90 65 92 71 / 10 0 10 10 MKO 92 70 92 75 / 10 10 0 0 MIO 90 67 92 74 / 10 0 0 10 F10 93 70 93 75 / 10 10 0 0 HHW 98 76 95 77 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Jul 11, 4:44 PM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CDT Sat Jul 11 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 PM CDT Sat Jul 11 2020 ...SEVERE WEATHER LIKELY THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Mainly north of Highway 412. ONSET...After 7 pm. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 pm. AREA AT GREATEST RISK...North of I-40. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 7 pm. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma and West Central Arkansas. DISCUSSION... Severe weather is expected to develop into northeastern Oklahoma and northwest Arkansas this evening through early tonight. The primary threat will be damaging wind gusts up to 70 mph, with a lesser threat of large hail. There is also a non-zero threat of isolated tornadoes in areas closer to the Kansas and Missouri borders this evening. A complex of severe storms is expected to develop over south central Kansas and north central Oklahoma by early this evening, and will move southeast across northeast Oklahoma and northwest Arkansas during the evening and tonight. Very strong instability and strong wind shear will favor organized and potentially significant severe weather, perhaps as far south as I-40, with lesser chances to the south. Thunderstorms will continue to push into southeastern Oklahoma and west central Arkansas through late tonight. Dangerous heat is ongoing this afternoon across much of eastern Oklahoma and west central Arkansas, with heat index values in the 110 to 116 degree range. An Excessive Heat Warning is in effect for much of the area through 9 pm this evening. Conditions will improve by late evening as temperatures cool, and thunderstorms begin to push into the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY through FRIDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorms are expected to continue to affect southeastern Oklahoma and west central Arkansas Sunday morning into the afternoon, as the cold front slowly passes through the region. There is a limited risk of severe weather with this activity. The heat will become the main concern next week, especially Tuesday through Friday with heat index values in the 100 to 110 degree range across eastern Oklahoma and western Arkansas during this time. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Jul 12, 12:04 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 AM CDT Sun Jul 12 2020
OKZ053-120530-
Choctaw OK-
1204 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW COUNTY UNTIL 1230
AM CDT...
At 1202 AM CDT, the initial strong winds from the severe
thunderstorms to the north were located along a line extending from
3 miles west of Rattan to 5 miles southeast of Oleta to 9 miles
northeast of Fort Towson. Movement was south at 55 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Goodland...
Messer... Hugo Lake State Park...
Raymond Gary State Park... Grant...
Ord... Fallon...
Swink... Frogville...
Speer... Huskey...
A severe thunderstorm warning will likely be issued for the area as
the core of the storms approach.
A Severe Thunderstorm Watch
remains in effect until 100 AM CDT for southeastern Oklahoma.
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9557 3413 9556
3406 9516 3394 9516 3396 9523 3394 9525
3389 9526 3390 9526 3391 9527 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 0502Z 357DEG 49KT 3421 9548 3412 9530 3410 9513Special weather statement, Jul 12, 12:10 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1210 AM CDT Sun Jul 12 2020
OKZ061-062-067-068-120545-
Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
1210 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES...EASTERN WAGONER AND NORTHERN CHEROKEE COUNTIES
UNTIL 1245 AM CDT...
At 1209 AM CDT, a strong thunderstorm was located 4 miles south of
Chouteau, moving southeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tahlequah... Wagoner...
Chouteau... Okay...
Hulbert... Peggs...
Sequoyah State Park... Sportsmen Acres Community...
Lost City... Mazie...
Murphy...
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3598 9480 3596 9480 3581 9535 3582 9536
3610 9551 3628 9539
TIME...MOT...LOC 0509Z 307DEG 44KT 3613 9537
LacySpecial weather statement, Jul 12, 12:22 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1222 AM CDT Sun Jul 12 2020
OKZ065-066-071-073-120545-
Pittsburg OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
1222 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH...
NORTHWESTERN PITTSBURG...SOUTHWESTERN OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES UNTIL 1245 AM CDT...
At 1222 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Pharoah to near Wetumka to 3 miles
north of Wewoka. Movement was southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Henryetta...
Weleetka... Dewar...
Crowder... Canadian...
Indianola... Hanna...
Clearview... Raiford...
Haywood... Vivian...
Arrowhead State Park... Pharoah...
Scipio... Bryant...
Arpelar... Vernon...
This includes Interstate 40 in Oklahoma between mile markers 226 and
242.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3537 9628 3553 9607 3522 9552 3491 9584
3477 9609 3505 9609 3506 9607 3509 9606
3512 9603 3512 9601 3515 9601 3515 9598
3529 9598 3529 9642
TIME...MOT...LOC 0522Z 318DEG 35KT 3541 9607 3524 9622 3520 9649
LacyLocal storm report, Jul 12, 12:37 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 5 E OWASSO 36.27N 95.76W
07/11/2020 ROGERS OK STORM CHASER
SEVERAL 12-18 INCH TREES SNAPPED
1005 PM TSTM WND GST MULDROW 35.41N 94.60W
07/11/2020 E70.00 MPH SEQUOYAH OK PUBLIC
1020 PM TSTM WND DMG 3 NE SPIRO 35.27N 94.58W
07/11/2020 LE FLORE OK STORM CHASER
METAL ROOF PANELS PEELED OFF OF HOUSE. METAL CARPORT
COLLAPSED, RIPPED APART, AND BLOWN 50 YARDS SOUTH. DAMAGE
OCCURRED NEAR LOCK AND DAM RD AND HARPER RD.
1025 PM TSTM WND DMG ARKOMA 35.35N 94.44W
07/11/2020 LE FLORE OK BROADCAST MEDIA
TREES DOWN
1100 PM TSTM WND GST SPIRO 35.24N 94.62W
07/11/2020 E70.00 MPH LE FLORE OK PUBLIC
1100 PM TSTM WND DMG SPIRO 35.24N 94.62W
07/11/2020 LE FLORE OK PUBLIC
8-10 INCH TREE LIMBS DOWN
1123 PM TSTM WND GST MCALESTER 34.93N 95.77W
07/11/2020 M60.00 MPH PITTSBURG OK ASOS
MCALESTER ASOS WIND GUST
&&
CKHLocal storm report, Jul 12, 1:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM TSTM WND DMG HUGO 34.01N 95.51W
07/12/2020 CHOCTAW OK PUBLIC
LARGE TREE LIMBS DOWN
&&
CKHSpecial weather statement, Jul 12, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
107 AM CDT Sun Jul 12 2020
OKZ053-120630-
Choctaw OK-
107 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHOCTAW COUNTY UNTIL 130
AM CDT...
At 107 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Raymond Gary State Park to 7
miles south of Boswell. Movement was south at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Soper... Goodland...
Raymond Gary State Park... Grant...
Ord... Fallon...
Swink... Frogville...
Huskey... Unger...
Gay...
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3389 9569 3390 9575 3387 9577 3387 9581
3394 9594 3403 9594 3405 9516 3394 9516
3396 9523 3389 9526 3391 9527 3390 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0607Z 358DEG 44KT 3396 9519 3392 9590The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:22 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jul 11, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 41 min |
| Jul 11, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa, Rogers | 52 min |
| Jul 11, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 46 min |
| Jul 11, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 50 min |
| Jul 11, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Jul 11, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Jul 11, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 24 min |
| Jul 11, 8:26 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 11, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 33 min |
| Jul 11, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Jul 11, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 39 min |
| Jul 11, 8:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 44 min |
| Jul 11, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Jul 11, 9:02 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Jul 11, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Wagoner | 35 min |
| Jul 11, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 47 min |
| Jul 11, 9:15 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 45 min |
| Jul 11, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 12 min |
| Jul 11, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 48 min |
| Jul 11, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 26 min |
| Jul 11, 9:49 PM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Wagoner and 1 more | 3 hr |
| Jul 11, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 40 min |
| Jul 11, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Jul 11, 9:56 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 49 min |
| Jul 11, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 30 min |
| Jul 11, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 28 min |
| Jul 11, 10:07 PM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
| Jul 11, 10:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg | 41 min |
| Jul 11, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner, Washington | 19 min |
| Jul 11, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 46 min |
| Jul 11, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Jul 11, 10:35 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 25 min |
| Jul 11, 10:40 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| Jul 11, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 42 min |
| Jul 11, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 52 min |
| Jul 11, 10:55 PM CDT | Special Weather Statement | TSA | Creek, Washington | 50 min |
| Jul 11, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more | 45 min |
| Jul 11, 11:12 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Tulsa | 3 hr |
| Jul 11, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 28 min |
| Jul 11, 11:19 PM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Jul 11, 11:22 PM CDT | Special Weather Statement | TSA | Rogers | 23 min |
| Jul 11, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| Jul 11, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 46 min |
| Jul 11, 11:46 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Jul 12, 12:04 AM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| Jul 12, 12:10 AM CDT | Special Weather Statement | TSA | Cherokee | 35 min |
| Jul 12, 12:15 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 45 min |
| Jul 12, 12:22 AM CDT | Special Weather Statement | TSA | Hughes | 23 min |
| Jul 12, 3:15 AM CDT | Heat Advisory | TSA | Choctaw, Pushmataha | 16 hr |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.